Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Suggest treatment for high ALT levels

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 3026 Questions
Question
my husbands ALT (SGPT) is 49.00 and should be 0-45. what is that and what does is mean? also his cholesterol/HDL Colesterol Ratio is 6.84 and should be 0.0-150. what does that mean? His TRIGLYCERIDES are 670-00 MG?DL and should be 50-130. Last his his LDL Colesterol is SUFA MG?DL and should be 50-130. Please help me understand what all this means. Thank you very much!
Posted Sat, 23 Aug 2014 in Liver and Gall Bladder
 
 
Answered by Dr. Anshul Varshney 57 minutes later
Brief Answer:
Detail Follows.

Detailed Answer:
Dear Friend.
Welcome to HCM. I am Dr Anshul Varshney. I understand your concern.
Slight rise in ALT levels signifies an acute insult to liver. That can be due to fatty liver, pain killer abuse, viral hepatitis, alcohol intake.
He has very high triglycerides level and LDL level which are bad cholesterol. This signifies that he is at risk of heart attack and stroke.
I need a few details to help you better:
1. Does he consume alcohol? If yes how much?
2. Any history of diabetes or Hypertension?
3. Any medicines he takes for any disease?
4. Is he taking any medicine for cholesterol?
5. Is he taking any pain killers?
6. Any problems he has? Why did you get him tested?
7. Is he overweight?
8. Does he smoke?
Revert with these details preferably in point wise manner for a better help.
Stay Healthy.
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for high ALT levels 13 minutes later
He does not drink and never has. No history of diabetes or hypertension that we know of. He takes no medications for anything. I had him tested to get a life insurance policy. He is not overweight. He does not smoke, however he used to dip for 20 years. He quit dipping 2 years ago.
 
 
Answered by Dr. Anshul Varshney 18 minutes later
Brief Answer:
Detail Follows.

Detailed Answer:
Dear Friend.
With such high levels he is at risk of many diseases.
I would advise you to get his following investigations:
1. Ultrasound abdomen to rule out fatty liver.
2. Viral markers.

I would advise you to give him low cholesterol , low fat diet. He should exercise daily.
He should be started on medicines for such high triglycerides levels. A combination of Atorvastatin and Fenofibrate would help him.
He should get this work up to rule out Non Alcoholic Steatohepatitis (NASH).
Review with his reports.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for high ALT levels 54 minutes later
could he have cancer or could he die from this. how necessary is it for him to be treated. We have no medical insurance and can't afford testing
 
 
Answered by Dr. Anshul Varshney 3 minutes later
Brief Answer:
Detail follows.

Detailed Answer:
Dear Friend.
No this is not cancer. You don't worry for that.
He is at risk of heart disease and stroke because of dyslipidemia. He should be started on treatment.
If you can't afford to get tested at least you can ask your doctor to start him on the treatment advised.
He would be fine once his cholesterol levels come back to normal.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor